Hello Francine 6829 and sprklegram………
I was unable to take Letrozole or Arimidex due to side effects (every one the list and then some) but I did experience joint pain from the second pill (of each). I found the pain worse with Arimidex but the depression was greater for me with Letrozole (who knows). My pain was primarily in my wrists and fingers and as a piano player and teacher….that was unbearable. The pain from the AI's seems to be pretty common for many women. Depending on the stage and extent of the cancer recurrence, I guess the choice is either not to take them and take that chance or find ways to make the joint pain bearable. Not much of a choice but all that is offered now.
Regarding testing of estrogen/progesterone levels……………I requested that my levels be checked (simple, affordable blood tests) before I started the AI's and now without AI's and guess what………my levels are practically non existent (I am post menopausal)…..although my oncologists say I still have estrogen (somewhere?) it's so low that they are not recommending the AI's, which I can't tolerate. It should be a requirement that oncologists check your hormone levels periodically and certainly before starting AI's……….I believe some women are taking the AI's and perhaps don't need them as much as they might think they do. I've never understood doctors not checking and trying to manage hormone levels. I'm the poster child for every hormone problem throughout my life and never, not once could I get real support on hormone regulation. I do wish doctors would be more proactive about helping us with hormones before they cause serious problems (breast, uterine cancers, miserable periods, menopause, etc). In my next life (and maybe a little in this one) I'm sounding the alarm…………women should have better care and follow up for their hormone issues and as naturally and healthfully as possible.
p.s. Having no estrogen for me has meant that some of the AI side effects have happened naturally – thinning hair, a bit more joint pain, wrinkles (oh my) and the rapid drying out of every part of my body…….that's just getting old I guess.
I love your online name btw – Sparklegram!